To the Editor.—
We would like to describe a case we observed recently involving a possible drug interaction in a patient receiving long-term dialysis.
Report of a Case.—
A 36-year-old woman receiving long-term dialysis three times weekly for renal failure caused by bilateral urolithiasis experienced heart failure because of repeated pulmonary embolization. She was treated with intravenously given digoxin, administered at the end of each dialysis session according to the guidelines for the use of this drug in renal failure.1 She showed good clinical response and serum digoxin levels (measured radioimmunologically) within the usual therapeutic range.2During digoxin treatment, the patient had a reactivation of an old pulmonary tuberculous lesion; we started treatment with rifampin, 450 mg (about 10 mg/kg of body weight) daily, and isoniazid, 200 mg on the day of dialysis and 100 mg on the other days.One week after starting treatment with antituberculous drugs,